Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Blood tinged mucus, constipation, abdominal pain, bloating. Smoked methamphetamine. HIV positive. Meth side effect?

Hello, I am a 34 year old gay male who has smoked methamphetamine for 4 months now, after 5 years being sober. I am HIV positive, but am being treated. I also heavily use prescription opiate pain medications. The cause for alarm is that I am seeing blood-tinged mucus and constipation in my bowel movements. As well was as slight pain in my abdomen, along with bloating/gas. Could this be related to the meth use, or is it something entirely different? My boyfriend is experiencing similar symptoms regarding the mucus (he also uses methamphetamine). What should we do?
Thu, 14 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics
General Surgeon 's  Response
Hi.

Noted your detailed history about being gay, using methamphetamine, HIV positive status under treatment and your boyfriend having the similar symptoms of blood tinged mucus in stool.
The commonest causes I can think about with this history are:
Amoebiasis as you must be sharing the same water supply and foods.
Colitis secondary to HIV status.
Procto-colitis.
The best way to get the diagnosis is as follows:
Consult a Doctor for clinical evaluation, examination and go for relevant investigations.
Stool tests for 3 consecutive days can give positive finding to be treated accordingly.
If needed go for colonoscopy and biopsy to get more definite diagnosis.
If the cause is infection or infestation then obviously a course of an appropriate antibiotic, metronidazole can give you the best relief. Watch for the water source and go for homemade fresh foods.
If the cause is something else as per the reports of the investigations then you will need the specific management as per the cause found.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. T Chandrakant,
General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi . Im a hiv positive male 42 years old on treatment 3 years . Over past 3 months I ve been having severe pains on my left hand side abdominal below the bottom rib . The pain goes up into my chest . I have lost approx stone & half and I have loose stools that occur 4-5 times a day . Then constipation for few days . Its very painful when I go to toilet and when I eat and very painful during day and night . Im really worried as my father died if bowel cancer . Have you any idea what it could be ? Many thanks

doctor1 MD

My name is Kevin and I am HIV positive. I am having a real tough time being able to handle the meds for HIV care. It keeps boating my tummy and i end up with serious diarrhea. I have an HIV doctor at Kaiser who i have been with over a year now. Meaning i have been keeping up on my blood work and follow ups even though i have not been taking any HIV meds yet. Last week I had a surgery to remove an abscess located between by scrotum and testicles. The surgery seemed like it all went well; and the surgeon said the area looked good and clean when i went in for a follow up. Now for the past 4 nights/morning i have been waking up in extreme pain. From the tips of my toes to the top of my head i am sore and achy. I was given percocet for the pain but right now the meds are not helping at all. My doctor is off until monday and im not sure if this is serious enough to contact emergency. It feels like i should but i dont want to show up and not get the care i think i need. Kaiser is a decent hospital but their doctors tend to love to hear themselves talk rather than listen to their patients.

doctor1 MD

I ve been to the emergency room 3 * in the past month my bad abdomen pain throwing up and diarrhea they say theres nothin wrong by an xray. I am h I v positive and I have pstd and then taking medications for both. I m still in pain I m still throwing up I still have diarrhea what could it be

Recent questions on  Amphetamine

doctor1 MD

hi, ive had to much amphetamine speed. my heart is really going and im gettin a tad scared. is there anything i can do to try slow the heart rate.?... i dont want to go into hospital or anything, i just want to enquire what advice you can give me... thanks, ashley pitts

doctor1 MD

hi, i took 0.5g of mdma 2 nights ago and towards the end of the night, about 6 hours after taking it I began to experience a really tight chest and shortness of breath. I was also dancing all night at an event so perhaps this could be linked to it? the pain is like a deep ache and I can still feel it now however it is much better now and not very noticeable. At the time it worsened when I tried to take a deep breath in. I also experienced a deep sharp ache in my left shoulder for about 20 minutes on the night but is now completely gone. I just want to find out what happened to my body and if it is serious. Thank you!

doctor1 MD

Hello. I am a moderate ecstasy user. I take approximately 1 pill every 2 weeks. I recently took a pill 2 nights ago. Since that night, I ve noticed uncontrollable itching almost everywhere on my body. If I m correct, MDMA is a neurotoxin. So could this itching be a result of this? Why can t I stop itching?

doctor1 MD

how many years should a young man have to take Adderall just because he says he is better when taking it. Well I think I would function better with it also but my doctor doesn t think so. It cant be good for your heart. I have two nephews, one 33yrs + one 22yrs .Both have been taking this drug since16yrs old. the older also drinks a lot of Red Bull daily. what s your opinion on this?

doctor1 MD

do you think it would be acceptable to rotate every 3-6 months the 2 or 3 ADD meds that still work for me to help prevent a tolerance build up to one medicine if I take that medicine for a long time and become tolerant to it?

doctor1 MD

so I have a parasite problem I feel and see them coming from my armpits little black obes it also feels XXXXXXX I have a big worm moving around my body when I can feel it when I push pretty hard on it another spot in my body cracks like the...

doctor1 MD

Hi, I have a few things I am hoping to figure out I had a baby a year ago and was a forced delivery. After I have had urinary problems Hard to go Comes out in different streams If push too hard have a bowel movement and bladder hardly ever feels...